Funnel Cloud, Broward
- When
- April 13, 2:00 PM EST
- Where
- Broward County, Plantation
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A SKYWARN spotter reported a funnel cloud.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 13, 1:30 PM EST, 30 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT TUE APR 13 2004 .DISCUSSION...LAST ROUND OF SHOWERS/TSTMS DEVELOPING ACROSS FORECAST AREA ATTM. SOME REACHING SEVERE LEVELS. WX CONDS TO IMPROVE SIGNIFICANTLY TONIGHT AS UPPER TROF/ASSOCIATED UPPER JET MOVE FURTHER EAST. STRONG UPPER LVL CONVERGENCE/SUBSIDENCE AND COLD AIR ADVECTION TO BE THE DOMINANT WX FEATURE THROUGH NEXT SEVERAL DAYS(AT LEAST THROUGH FRI) WITH VERY LITTLE PRECIP...IF ANY. MAX TEMPS TO REMAIN IN THE MID 70S AND MINS IN THE M50/L60S THROUGH AT LEAST THU NIGHT. SOME SPOTS IN THE INTERIOR AND SUBURBS OF ERN METRO AREAS COULD EVEN SEE TEMPS IN THE UPPER 40S WED NIGHT/THU MORNING. SFC HIGHS TO BE THE DOMINANT WX FEATURE THROUGH THE EXTENDED PORTION OF THE FORECAST. && .MARINE...MAIN PROBLEM WILL BE ROUGH SEAS OVER THE GULF OF MEX WATERS. STG WINDS BEHIND A COLD FRONT IN THE GULF OF MEX HAVE GENERATED A SHORT PERIOD (8 TO 9 SEC) SWELL ALREADY INDICATED BY MOST OF THE BUOYS OVR THE WEST-CENTRAL GULF. WNAWAVE HAS A GOOD HANDLE OF THIS EVENT...SO WILL GO CLOSE TO ITS SOLUTION. EXPECT SEAS TO BUILD ABOVE SCA CRITERIA TONIGHT AND CONDITIONS TO BE ROUGH ENOUGH TO GRANT A HIGH SURF ADVISORY BEFORE THE NIGHT IS OVER. OVER THE ATLANTIC...NORTHERLY FLOW BEHIND THE FRONT WILL RESULT IN SEAS IN THE GULF STREAM BUILDING TO 8 FEET TONIGHT AND TO 10 FEET BY WED NIGHT. SEAS SHOULD START TO SUBSIDE AFTER WED NIGHT WHEN LOW LVL FLOW BECOMES MORE EASTERLY. && .FIRE WEATHER...A RATHER DRY AIR MASS WILL SPREAD SOUTH ACROSS S. FLA BEHIND THE COLD FRONT. MEAN RELATIVE HUMIDITIES VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AT LEAST FOUR HOURS WED AFTERNOON. THIS WILL RESULT IN AN INCREASED FIRE WX DANGER ACROSS MOST OF THE AREA WED AFTERNOON. DECIDED TO GO AHEAD AND ISSUE A FIRE WEATHER WATCH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 57 73 52 74 / 20 00 MM 00 FORT LAUDERDALE 60 76 55 76 / 40 00 MM 00 MIAMI 60 75 55 76 / 40 00 MM 00 NAPLES 57 71 53 75 / 20 00 MM 00 && .MFL WATCHES/WARNINGS/ADVISORIES... SCA FOR ATLANTIC WATERS AND GULF OF MEX WATERS. HSA TONIGHT WESTERN COLLIER/MAINLAND MONROE BEACHES FIRE WEATHER WATCH ALL BUT COASTAL SECTIONS WED AFTERNOON. && 47
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 840 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-131839- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 840 AM EDT TUE APR 13 2004 .DAY ONE...TODAY ...WIND ADVISORY UNTIL NOON FOR BROWARD..COLLIER..MIAMI-DADE AND MAINLAND MONROE... STRONG SOUTHWEST WINDS ASSOCIATED WITH A LARGE LOW PRESSURE OVER THE SOUTHEASTERN U.S. WILL PRODUCE WIND GUSTS TO 40 MPH OVER MUCH OF SOUTH FLORIDA THIS MORNING. SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH LIGHTNING AND GUSTY WINDS AS THEIR MAIN THREATS. THESE STRONG WINDS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS ALONG THE GULF COAST BEACHES OF COLLIER AND MAINLAND MONROE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1138 AM EDT TUE APR 13 2004 FLZ073-075-131637- MAINLAND MONROE-WESTERN DADE- 1138 AM EDT TUE APR 13 2004 ...SHOWERS PRODUCING WINDS GUSTS UP TO 40 MPH... A CLUSTER OF SHOWERS OVER MAINLAND MONROE COUNTY WILL MOVE NORTHEAST AT 30 MPH AND INTO WESTERN MIAMI-DADE COUNTY THROUGH 1230 PM. THE SHOWERS WILL BE CAPABLE OF PRODUCING WINDS GUSTS UP TO 40 MPH AND COULD BECOME THUNDERSTORMS. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE SHOWERS ARE WILDERNESS WATERWAY SOUTH IN MAINLAND MONROE...AND SHARK VALLEY OBS TOWER IN MIAMI-DADE COUNTY. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE APR 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG PAHOKEE 26.82N 80.66W
04/13/2004 PALM BEACH FL EMERGENCY MNGR
STRONG WINDS PRODUCED MINOR DAMAGE TO AWNINGS AND
CARPORTS...BRANCHES OF TREES.
0300 AM NON-TSTM WND DMG BELLE GLADE 26.69N 80.67W
04/13/2004 PALM BEACH FL LAW ENFORCEMENT
TREES AND LIMBS DOWN...AWNINGS AND TRAILER SKIRTS RIPPED
OFF...ONE TRAILER LOST A ROOF...STORE FRONT WINDOW
BROKEN...MINOR DAMAGE IN CITY OF BELLE GLADE.
0230 AM NON-TSTM WND DMG SOUTH BAY 26.66N 80.72W
04/13/2004 PALM BEACH FL LAW ENFORCEMENT
NUMEROUS TREES DOWN...FELL ON AND SEVERELY DAMAGED 4
TRAILERS IN SOUTH BAY. WINDOWS BROKEN AND CARPORTS
DAMAGED IN TOWN. POWER POLES ALSO DOWN IN TOWN.
&&
RLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT TUE APR 13 2004 FLZ067-068-071-072-131815- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD- 113 PM EDT TUE APR 13 2004 ...THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO PALM BEACH AND BROWARD COUNTIES... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER THE INTERIOR REGION OF SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF PALM BEACH AND THE EVERGLADES OF BROWARD COUNTY BETWEEN 130 PM 2 PM. THE THUNDERSTORMS WILL THEN CONTINUE TO MOVE NORTHEAST INTO THE METRO REGIONS OF PALM BEACH AND BROWARD COUNTIES BETWEEN 145 PM AND 215 PM. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORMS ARE CORAL SPRINGS....WESTON...HILLSBORO BEACH...AND DEERFIELD BEACH IN BROWARD. IN PALM BEACH COUNTY...THE LOCATIONS THAT COULD BE AFFECTED ARE BOCA RATON...HIGHLAND BEACH...AND DELRAY BEACH. THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 125 PM EDT TUE APR 13 2004 FLZ070-075-131625- EASTERN COLLIER-MAINLAND MONROE- 125 PM EDT TUE APR 13 2004 ...STRONG THUNDERSTORM MOVING INTO MONROE AND EASTERN COLLIER COUNTIES... A STRONG THUNDERSTORM MOVING FROM THE NEARSHORE WATERS OF MAINLAND MONROE COUNTY WILL MOVE NORTHEAST AT 35 MPH INTO MONROE AND EASTERN COLLIER COUNTIES BETWEEN 130 PM AND 2 PM. SOME LOCATIONS THAT COULD AFFECTED ARE WILDERNESS WATERWAY NORTH...EVERGLADES CITY...AND MONROE STATION. THE THUNDERSTORM COULD PRODUCE WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT TUE APR 13 2004 FLZ072-074-131915- BROWARD METROPOLITAN-DADE METROPOLITAN- 213 PM EDT TUE APR 13 2004 ...SCATTERED THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO METRO REGIONS OF BROWARD AND MIAMI-DADE AND BROWARD COUNTIES... SCATTERED THUNDERSTORMS OVER THE INTERIOR REGION OF SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH AND INTO THE METRO AREAS OF BROWARD AND MIAMI-DADE COUNTIES BETWEEN 230 PM AND 3 PM. SOME LOCATIONS THAT COULD BE AFFECTED ARE MIAMI-LAKES...DORAL...HIALEAH...AVENTURA...AND LITTLE HAITI IN MIAMI-DADE COUNTY. FOR BROWARD COUNTY SOME LOCATIONS THAT THE STORMS SHOULD AFFECT ARE PEMBROKE PINES...SUNRISE...WESTON...AND HOLLYWOOD. THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 funnel cloud. Local standard time, as filed.
A SKYWARN spotter reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383815.